Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 14, 2000, 12:43 PM MDT for Salt Lake County, Utah County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2000, 12:43 PM MDT (18:43 UTC)
- Expired
- Apr 14, 2000, 1:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Salt Lake County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 82 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WUUS55 KSLC 141846 SVRSLC UTC035-049-141930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1243 PM MDT FRI APR 14 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...MURRAY...SALT LAKE CITY...SANDY... WEST VALLEY CITY NORTHWESTERN UTAH COUNTY IN UTAH * UNTIL 130 PM MDT * AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS JUST WEST OF SLAT LAKE AND NORTHERN UTAH COUNTIES...MOVING NORTHEAST AT 20 MPH. LARGE HAIL IS POSSIBLE WITH THESE SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THESE STORMS...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4074 11219 4028 11207 4045 11165 4083 11189
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:25 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 10:25 AM MDT, 2 hours 18 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1025 AM MDT FRI APR 14 2000 SYNOPSIS...A COLD FRONT STRETCHING FROM NORTHEAST TO WEST CENTRAL UTAH THIS MORNING WILL MOVE TO THE FOUR CORNERS BY THIS EVENING. A MOIST AND UNSTABLE AIR MASS WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF UTAH THROUGH MIDDAY SATURDAY. A RIDGE OF HIGH PRESSURE WILL MOVE IN ACROSS THE STATE LATER SATURDAY AND REMAIN THROUGH SUNDAY. DISCUSSION...LARGE UPPER LEVEL LOW WILL BE MOVING ACROSS THE CWA TODAY/TONIGHT AS THE CLOSED CIRCULATION OPENS INTO A PROGRESSIVE SHORTWAVE. TWO MAIN VORTICITY IMPULSES ROTATING THROUGH THE LOW WITH ONE OVER NORTHERN UTAH AND THE OTHER APPROACHING SOUTHERN CA. IT ALSO LOOKS LIKE A VORTICITY LOBE EXTENDING FROM CENTRAL NV TOWARD LAS ROTATING SLOWLY NORTHWARD. NO QUESTION THERE WILL BE WIDESPREAD CONVECTION OVER THE AREA TODAY. THE PARTIAL CLEARING BEHIND THE NORTHERN UT IMPULSE WILL JUST ALLOW SUNSHINE TO ADD FUEL TO THE FIRE AHEAD OF THE NV LOBE. THE SNOW ADVISORY FOR THE MOUNTAINS LOOKS FINE. LOCAL AREAS COULD APPROACH WARNING LEVELS BUT WITH THE CONVECTIVE NATURE OF THE EVENT WIDESPREAD HEAVY SNOW IS NOT LIKELY. FORECASTS HANDLE ALL OF THIS QUITE WELL AND NO UPDATES EXPECTED AT THIS TIME. THE MAIN CONCERN IS IF THERE IS A CHANCE OF SOME OF THE STORMS GETTING NEAR SEVERE LEVELS. THE NEW ETA SUGGESTS THERE WILL BE PLENTY OF SHEAR OVER MOST OF UT THROUGH MIDDAY AND OVER THE AREAS EAST OF THE MOUNTAINS THROUGH THE AFTERNOON. CAPE AND LIFTED INDEX FORECASTS ARE NOT WILD BUT THE ADDED SUNSHINE COULD SHIFT BOTH OF THESE TOWARD THE UNSTABLE SIDE. SO WE WILL HAVE TO MONITOR THE SITUATION CLOSELY. SHORT TERM/RADAR SHIFT IS ON BOARD FOR THIS AFTERNOON. SLC +72 CDC 651 SANDERS .SLC...SNOW ADVISORY TODAY INTO TONIGHT...IDZ025-UTZ007>010.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 12:04 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 26 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.